Amoxycillin and clavulanic acid induced Stevens-Johnson syndrome: A case report

Main Article Content

Maheen Zaidi
Syeda Kashaf Zaidi
Moomal Bhutto
Mohammad Yasir Umer

Abstract

Stevens-Johnson syndrome (SJS) is an immune mediated hypersensitivity reaction. Significant involvement of oral, nasal, eye, vaginal, urethral, GI and lower respiratory tract mucous membrane may develop. It is usually a reaction due to a medication or due to an infection. In 95 % of case reports, drugs were found to be an important cause for the development of SJS. In this case report, a 32 year old female reported chief complaint of itch skin eruptions all over the body along with erosive lesions on tongue, lips, buccal mucosa and genital mucosa. The reaction occurred after administration of augmentin (containing amoxycillin and clavulanic acid). She was treated with antimicrobials, antiallergics and conservative management. The patient improved and was discharged from the hospital. Causality assessment using Naranjo Adverse Drug Reaction Probability Scale revealed that amoxycillin and clavulanic acid combination was a possible cause for the adverse reaction with a score of 4.

Article Details

How to Cite
Zaidi, M., Zaidi, S. K., Bhutto, M., & Umer, M. Y. (2017). Amoxycillin and clavulanic acid induced Stevens-Johnson syndrome: A case report. EXCLI Journal, 16, 748-751. https://doi.org/10.17179/excli2017-345
Section
Case reports